|Serious Injection Site Reaction
Nov 21, 2007
I was on Fuzeon for over a year and typically my ISR were very sore and lasted for more than 7 days. Finally I couldn't stand thinking of taking one more shots 6 months ago and stopped all together. After all this time I still have a huge area on both sides of my belly that look like huge black and blue blisters. Last week my doctors said that they wanted me to go back on Fuzeon for 2 weeks and I have begun taking the shots and my reactions this time around are worse. I can barely walk when I inject on my legs and they are so sore now and red that I hobble around at work. I pointed this out to my doctors and though they look frighten when I showed them my ISR's they still insisted that I continue to take them. What should I do about this? Help me please! Paolo
| Response from Dr. Henry
That is a challenging and frustrating situation! Sometimes putting an ice pack over the injection site helps some patients. In the US there are some new HIV meds that can be used instead of Fuzeon in patients with resistant virus in certain situations (ie the integrase inhibitor raltegravir and the R5 inhibitor maraviroc). Discussing with your HIV provide what other options you have (or the timing of the availability of the drugs) may help frame the approach to use of Fuzeon for a specific time frame. The manufacturer of Fuzeon (Roche) has a number of programs/nurses available to help out with side effect issues that you may want to access or have your provider contact. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When You Have Genital Herpes How Often Will I Break Out?
- What Is The Life Span Of A Person Infected With Herpes?
- What Is The Difference Between Genital Herpes And Cold Sores?
- What Else Causes Genital Warts Other Then Hpv?
- What Are The Short-term Effects Of Syphilis?
- What Are The Chances Of Getting Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.